Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 84, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 11, 2012, 3:51 PM EDT. It took effect at Oct 12, 2012, 10:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 3:51 PM EDT (19:51 UTC)
- In effect from
- Oct 12, 2012, 10:00 AM EDT
- Expired
- Oct 13, 2012, 5:53 AM EDT
- In force
- 20 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
647 WHUS71 KOKX 111951 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 351 PM EDT THU OCT 11 2012 ...ROUGH CONDITIONS FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ANZ330-335-338-340-345-350-353-355-120900- /O.NEW.KOKX.SC.Y.0084.121012T1600Z-121013T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 351 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...NY HARBOR...LONG ISLAND SOUND AND BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FT ON THE OCEAN. * TIMING...HIGHEST WINDS AND SEAS LATE FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
759 WHUS71 KOKX 120720 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 320 AM EDT FRI OCT 12 2012 ...ROUGH CONDITIONS TODAY AND TONIGHT... ANZ350-353-122200- /O.EXT.KOKX.SC.Y.0084.121012T1400Z-121013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 320 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING NORTHWEST THIS AFTERNOON. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS LATE THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-355-122200- /O.CON.KOKX.SC.Y.0084.121012T1600Z-121013T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 320 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET...NY HARBOR...LONG ISLAND SOUND AND BAYS. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT....BECOMING NORTHWEST THIS AFTERNOON. * SEAS...2 TO 4 FEET ON THE OCEAN WATERS. * TIMING...HIGHEST WINDS AND SEAS LATE THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
433 WHUS71 KOKX 121937 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 337 PM EDT FRI OCT 12 2012 ...ROUGH CONDITIONS TONIGHT... ANZ330-335-338-340-345-355-130345- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 337 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET...NY HARBOR...LONG ISLAND SOUND AND BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. * TIMING...HIGHEST WINDS AND SEAS LATE THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-130345- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 337 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS LATE THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
310 WHUS71 KOKX 122329 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 729 PM EDT FRI OCT 12 2012 ...ROUGH CONDITIONS TONIGHT... ANZ330-335-338-340-345-355-130400- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 729 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET...NY HARBOR...LONG ISLAND SOUND AND BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-130400- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 729 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
062 WHUS71 KOKX 130243 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1043 PM EDT FRI OCT 12 2012 ...ROUGH CONDITIONS TONIGHT... ANZ335-338-130345- /O.CAN.KOKX.SC.Y.0084.000000T0000Z-121013T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1043 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT LEVEL...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ ANZ330-340-345-355-130400- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1043 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET... EASTERN LONG ISLAND SOUND AND BAYS. * WINDS...NORTH 15 TO 20 KT WITH GUSTS 25 TO 30 KT. * SEAS...2 TO 4 FEET. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-131000- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1043 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
691 WHUS71 KOKX 130251 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1051 PM EDT FRI OCT 12 2012 ...ROUGH CONDITIONS TONIGHT... ANZ330-340-345-355-130600- /O.EXT.KOKX.SC.Y.0084.000000T0000Z-121013T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1051 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET... EASTERN LONG ISLAND SOUND AND BAYS. * WINDS...NORTH 15 TO 20 KT WITH GUSTS 25 TO 30 KT. * SEAS...2 TO 4 FEET. * TIMING...THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-131000- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1051 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
108 WHUS71 KOKX 130441 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1241 AM EDT SAT OCT 13 2012 ...ROUGH CONDITIONS THROUGH EARLY THIS MORNING... ANZ330-340-345-130545- /O.CAN.KOKX.SC.Y.0084.000000T0000Z-121013T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1241 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 25 KT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ355-131000- /O.EXT.KOKX.SC.Y.0084.000000T0000Z-121013T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1241 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET... EASTERN LONG ISLAND SOUND AND BAYS. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * TIMING...THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-131000- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1241 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
140 WHUS71 KOKX 130713 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 313 AM EDT SAT OCT 13 2012 ...ROUGH CONDITIONS THROUGH EARLY THIS MORNING... ANZ350-353-355-131000- /O.CON.KOKX.SC.Y.0084.000000T0000Z-121013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 313 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET... EASTERN LONG ISLAND SOUND AND BAYS. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...THROUGH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
437 WHUS71 KOKX 130953 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 553 AM EDT SAT OCT 13 2012 ANZ350-353-355-131100- /O.CAN.KOKX.SC.Y.0084.000000T0000Z-121013T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 553 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 25 KT AND SEAS HAVE SUBSIDED BELOW 5 FT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 1:53 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 11, 1:53 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
153 PM EDT THU OCT 11 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD EAST TO THE MID
ATLANTIC COAST THROUGH TONIGHT. A COLD FRONT WILL APPROACH FRIDAY
MORNING...AND MOVE THROUGH EARLY FRIDAY AFTERNOON. HIGH PRESSURE
WILL BUILD IN LATER FRIDAY THROUGH SATURDAY...AND THEN PASS TO THE
EAST SATURDAY NIGHT. A WARM FRONT WILL LIFT THROUGH ON SUNDAY.
A COLD FRONT WILL THEN SLOWLY MOVE ACROSS FOR THE START OF THE
NEW WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SUNNY SKIES AND MIXING UP TO AROUND 875MB FROM ACARS SOUNDINGS
AROUND THE CITY HAS YIELDED TEMPERATURES ADIABATICALLY MIXING DOWN
TO BE IN THE UPPER 50S. THESE HAVE BEEN LIMITED PARTIALLY BY THE
WIND GUSTS. HOWEVER...EXPECTING WIND GUSTS TO LOWER FOR THE
REMAINDER OF THE AFTERNOON WITH WEAKENING PRESSURE GRADIENT AND
THEREFORE EXPECT A FEW MORE DEGREES OF TEMPERATURE INCREASE. MAX
TEMPS...WHILE LOWERED BY A DEGREE...STILL ARE EXPECTED TO MAX OUT
AROUND 60 DEGREES FOR MOST LOCATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
A QUASI-ZONAL FLOW ALOFT WILL BEGIN TO TIGHTEN AS SURFACE HIGH
PRESSURE BUILDS TOWARDS THE MID-ATLANTIC. THIS WILL FURTHER PUSH
SOUTHWARD AND WEAKEN OVERNIGHT INTO FRIDAY MORNING.
TO START OUT THIS EVENING...EXPECTING MOSTLY CLEAR SKIES WITH
LIGHT WINDS...SETTING UP GOOD RADIATIONAL COOLING CONDITIONS.
HOWEVER...WINDS WILL START TO RESPOND TO THE SHIFTING PRESSURE
GRADIENT AS THE HIGH PRESSURE GRADUALLY MOVES FARTHER SOUTH AND
A COLD FRONT APPROACHES FROM THE NORTH AND WEST LATE TONIGHT.
WINDS WILL INCREASE AND ALONG THE COAST...THIS WILL MODERATE THE
COOLING AND KEEP LOWS IN THE 40S...LOWER 40S FOR THE PINE BARRENS.
ACROSS THE INTERIOR...LOWS ARE EXPECTED TO BE MORE IN THE RANGE OF
UPPER 30S TO AROUND 40 WITH SOME SPOTS GETTING INTO THE MID 30S.
SOME PATCHY FROST IS EXPECTED BUT COVERAGE IS NOT HIGH ENOUGH FOR
A FROST ADVISORY. USED A BLEND OF 2/3 MAV AND 1/3 MET...WHICH
VERIFIED WELL WITH PREVIOUS NIGHT MIN TEMPS FOR MOST LOCATIONS.
A FAST MOVING W-NW FLOW ALOFT ALONG THE US/CAN BORDER WILL ALLOW
FOR ANOTHER SHORT WAVE TO DROP SE INTO THE NE ON FRI. THIS WILL
SEND A REINFORCING COLD FRONT THROUGH THE AREA EARLY FRI
AFTERNOON. MOISTURE IS LIMITED MOSTLY TO THE MID LEVELS...AND
UPPER SUPPORT IS LIMITED...SO HAVE LIMITED COVERAGE OF ANY SHOWERS
TO PARTS OF THE HUDSON VALLEY AND ACROSS SOUTHERN CT.
GUSTY NW FLOW SHOULD RETURN AFTER FROPA...WITH GUSTS 30-35 MPH
POSSIBLE FRI AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
H5 TROUGH WITH STRONG SHORTWAVE WILL MOVE OFFSHORE FRIDAY
EVENING...THEN HIGH PRES BUILDS INTO THE AREA BEHIND THE DEPARTING
COLD FRONT. NORTHERLY WINDS WILL USHER STRONG CAA WITH SOME OF THE
COLDEST AIR OF THE SEASON INTO THE REGION. THE PRESSURE GRADIENT
WILL SLACKEN...AND WITH CLEAR SKIES AND NORTHERLY WINDS
DIMINISHING TO 5 MPH OR LESS...OPTIMAL RADIATIONAL COOLING CONDS
EXPECTED FOR MUCH OF THE CWA. USED A BLEND OF MET/MAV GUIDANCE TO
GET LOWS IN THE 20S ACROSS THE NORTHERN TIER...AND INTO THE MID
30S TO AROUND 40 ELSEWHERE. WILL GO AHEAD AND ISSUE A FREEZE WATCH
FOR ORANGE... PUTNAM...WESTERN PASSAIC...AND THE INTERIOR PORTIONS
OF SOUTHERN CT FROM AFTER MIDNIGHT FRIDAY NIGHT THROUGH JUST AFTER
DAYBREAK SATURDAY MORNING. IT IS POSSIBLE FOR TEMPS TO DROP EVEN
COLDER DUE TO RADIATIONAL COOLING IF WINDS BECOME CALM. THINK THE
PINE BARRENS OF LONG ISLAND WILL DROP BELOW FREEZING...BUT
COVERAGE OF SUB-FREEZING TEMPS NOT WIDESPREAD ENOUGH TO WARRANT
INCLUSION OF SUFFOLK COUNTY IN THE FREEZE WATCH AT THIS TIME.
EXPECT AREAS OF FROST ACROSS ALL AREAS OF THE CWA EXCEPT FOR THE
FIVE BOROUGHS OF NYC.
COLD HIGH PRES OVER THE AREA RESULTS IN A SUNNY...BUT CHILLY...DAY
ON SATURDAY WITH HIGHS IN THE MID TO UPPER 50S...WHICH IS ABOUT 10
DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.
THE HIGH MOVES OFFSHORE SATURDAY NIGHT...AND A WARM FRONT DEVELOPS
BEHIND THE DEPARTING HIGH. SOME LIGHT PRECIP IS POSSIBLE AS THIS
FRONT LIFTS THROUGH THE REGION SATURDAY NIGHT AND SUNDAY...BUT MOST
OF THE PRECIP LOOKS TO REMAIN WELL NORTH OF THE CWA. WILL CARRY
SLIGHT CHANCE TO LOW CHANCE POPS. STRONG SOUTHERLY FLOW BEHIND THE
WARM FRONT WILL PUSH TEMPS BACK ABOVE NORMAL...WITH HIGHS IN THE
UPPER 60S TO LOWER 70S...ABOUT 10 DEGREES ABOVE NORMAL FOR THIS TIME
OF YEAR.
UNSETTLED FORECAST ON TAP FOR THE START OF THE NEW WEEK AS A
WEAKENING COLD FRONT SLOWLY WORKS ITS WAY THROUGH THE REGION. ECMWF
INDICATES DEVELOPING LOW PRES THAT REMAINS OFFSHORE ON TUESDAY. GFS
HAS A LESS DEVELOPED LOW IN A SIMILAR AREA. WITH HIGH PRES BUILDING
INTO THE REGION BEHIND THE FRONT...DO NOT THINK THIS LOW WILL IMPACT
THE AREA...BUT IT BEARS WATCHING FOR FUTURE MODEL RUNS.
HIGH PRES THEN RETURNS FOR THE MID-WEEK PERIOD WITH TEMPS ABOUT 5-10
DEGREES ABOVE NORMAL.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HIGH PRES BUILDS S OF THE REGION THRU TNGT. A COLD FRONT PASSES
FRI MRNG.
VFR THROUGH THE TAF PERIOD.
WINDS WILL CONTINUE TO RELAX THRU THE AFTN AND BACK TO THE W. SOME
VARIABILITY CAN BE EXPECTED TIL ABOUT 19-20Z...WITH FLOW BETWEEN
330 AND 280 MAGNETIC. OCNL GUSTS POSSIBLE THUR THIS PERIOD AS WELL.
WINDS DECREASE THRU THE EC AND OVERNIGHT...THEN A RAPID INCREASE
BEHIND THE COLD FRONT AS THEY SWITCH TO THE NW BEHIND THE COLD
FRONT. TIMING OF THE COLD FRONT MAY NEED TO BE REFINED BY AN HOUR
OR TWO IN SUBSEQUENT TAFS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES A SLANT RANGE VISIBILITY OF GREATER THAN 7SM OUTSIDE OF
THE CLOUD.
KJFK FCSTER COMMENTS: ONLY GUSTS POSSIBLE THRU 19Z. WINDS MAY VARY
BETWEEN 340 AND 290 MAGNETIC THRU 20Z.
KLGA FCSTER COMMENTS: ONLY GUSTS POSSIBLE THRU 19Z. WINDS MAY VARY
BETWEEN 330 AND 270 MAGNETIC THRU 20Z.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY...VFR. NW WINDS SUSTAINED NEAR 20KT WITH GUSTS UP TO 30KT
POSSIBLE.
.FRIDAY NIGHT THROUGH SATURDAY...VFR.
.SUNDAY...POCKETS OF MVFR POSSIBLE IN THE MRNG. INCREASING SW
WINDS THRU THE DAY.
.MONDAY...MVFR OR LOWER POSSIBLE...ESPECIALLY IN THE MRNG. CHANCE
FOR SHRA.
.TUESDAY...VFR.
&&
.MARINE...
A BREAK IN SCA CONDITIONS EXPECTED ON THE HARBOR/SOUND/BAYS UNTIL
NEXT COLD FROPA FRI AFTERNOON. ON THE OCEAN...SEAS WILL BE SLOWER
TO SUBSIDE...NOT FALLING BELOW 5 FT UNTIL MID AFTERNOON...WITH
ONLY A BRIEF LULL BEFORE SCA CONDS RETURN IN INCREASING WSW FLOW
AHEAD OF THE COLD FRONT LATE TONIGHT.
SCA CONDITIONS EXPECTED THROUGHOUT AFTER COLD FROPA FRI AFTERNOON.
QUIET CONDS SHOULD RETURN BY LATE FRI NIGHT...AND CONTINUE INTO
THE SUNDAY AFTERNOON. AN INCREASING PRESSURE GRADIENT SUNDAY NIGHT
WILL RESULT IN SCA CONDS FOR THE START OF THE NEW WEEK.
&&
.HYDROLOGY...
MAINLY DRY CONDITIONS EXPECTED THROUGH THE WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR CTZ005>008.
NY...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR NYZ067-068.
NJ...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR NJZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ350-
353-355.
&&
SYNOPSIS...GOODMAN/MPS
NEAR TERM...GOODMAN/JM
SHORT TERM...GOODMAN
LONG TERM...MPS
AVIATION...JMC
MARINE...GOODMAN/JM/MPS
HYDROLOGY...GOODMAN/MPSHazardous weather outlook, Oct 11, 3:43 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 343 AM EDT THU OCT 11 2012 ANZ330-335-338-340-345-CTZ009>012-NJZ004-006-103>108-NYZ069>075- 078>081-176>179-121000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 343 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067-068-121000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 343 AM EDT THU OCT 11 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-121000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND GUSTS COULD BRIEFLY APPROACH GALE FORCE IN NORTHWEST FLOW AFTER A COLD FRONTAL PASSAGE LATE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:46 AM EDT | Freeze Watch | OKX | Orange, Putnam, Rockland, Westchester | 24 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.